Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes jawline lumps?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2447 Questions
lumps in jawline and raised haemoglobin
Posted Mon, 30 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 1 hour later

Thank you for your query.

1. The lumps in your jawline are most probably the result of acne secondary to P.C.O.S.(Poly Cystic Ovarian Syndrome) Larger lumps below the jawline, angle of the jawbone are likely to be enlarged lymph nodes which are normally present there. As long as they don't keep enlarging, itch, bleed or change color, get a prescription from a local physician or skin specialist for a short course of antibiotics and a local ointment.

2. Your hemoglobin is raised due to your smoking. With your family history, you should stop as soon as possible. Get your lipid profile and homocysteine levels checked. Metformin raises homocyteine levels. This along with a high hematocrit increases risks of clot formation. Treatment is with vitamin B12 and Folic acid supplements.

3. Orlistat and Metformin both cause gastro-intestinal disturbances and malabsorption, liver and kidney damage in the long term. Remember to take a supplement containing fat soluble vitamins (A, D, E, K and beta-carotene). P.C.O.S. causes weight gain, so does Metformin by leading to hypothyroidism which in turn leads to weight gain.

4. Breast lumps can be followed up by sonography (USG) till the age of 40. After 40, mammography is the investigation of choice. Your smear and cone biopsy is fine.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor